Hail, McIntosh
- When
- June 22, 4:50 PM CST
- Where
- McIntosh County, 2 mi S of Eufaula
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.251, -95.580
Multiple rounds of thunderstorms moved across eastern Oklahoma from the afternoon of June 22nd through the early morning hours of the 24th, as a cold front approached the area from the west. The strongest storms produced damaging wind and large hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Multiple rounds of thunderstorms moved across eastern Oklahoma from the afternoon of June 22nd through the early morning hours of the 24th, as a cold front approached the area from the west. The strongest storms produced damaging wind and large hail up to quarter size. In addition, widespread two to four inches of rain occurred across the area, with some areas receiving between five and seven inches during that period. Flash flooding resulted from this excessive rain. The widespread, heavy rainfall also resulted in moderate flooding of the Neosho River near Commerce, the Spring River near Quapaw, the Illinois River near Watts, Chewey, and Tahlequah, the Arkansas River near Muskogee, and the Poteau River near Poteau and Panama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 22, 2:10 PM CST, 2 hours 40 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Sat Jun 22 2019
.DISCUSSION...
Main forecast concerns continue to be the severe thunderstorm
and heavy rainfall/flooding potential through early Monday
morning. The existing Flash Flood Watch has been expanded
southeastward into southeast Oklahoma and western Arkansas.
Scattered thunderstorm continue to develop this afternoon across
parts of southeast and east central Oklahoma, as well as west
central Arkansas, within the 850 mb moisture maximum in response
to a mid level disturbance lifting northward out of Texas. These
are currently remaining in check intensity wise, but some
strengthening could occur through the rest of the afternoon given
how much instability - around 5 kJ/kg on mesoanalysis - is
present across the region. Additional development is still
expected later tonight along the approaching cold front to our
northwest that would first affect northeast Oklahoma during the
evening hours. Severe thunderstorms remain most likely to the
northwest of Tulsa this evening associated with the cold front
development, with large hail and damaging winds the main threats,
outside of the flooding potential. Precipitable water values
approaching 2 inches exist on current mesoanalysis, and this
should further increase given the strong southerly low level flow
that is expected to continue. These well above normal precipitable
water values will lead to very efficient rainfall production,
with the potential for very high rainfall rates areawide. Overall
coverage may wane some through the morning hours tomorrow, before
expanding again during the afternoon along the cold front as the
upper level trough moves into the central United States. Highest
concern severe weather and flooding wise should shift to areas
along and southeast of Interstate 44 tomorrow afternoon and into
the overnight, with a slightly higher risk of tornadoes than
exists today. That said, the main threats tomorrow will continue
to be large hail, damaging winds, and flooding.
Thunderstorm potential will shift southeastward Sunday night, with
much of the activity ending by midday Monday. Low thunderstorm
chances will exist mainly during the daytime for much of next
week, with temperatures within a couple of degrees of normal
values for this time of year.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 64 85 / 80 80 70 10
FSM 75 88 69 87 / 60 70 90 30
MLC 73 86 65 85 / 70 60 80 20
BVO 72 84 62 84 / 80 80 70 10
FYV 71 82 65 83 / 70 80 90 30
BYV 72 85 64 85 / 70 80 90 30
MKO 72 85 65 84 / 80 70 80 20
MIO 71 83 63 83 / 80 80 90 20
F10 71 86 64 84 / 70 60 80 20
HHW 75 87 67 85 / 70 60 90 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 7 PM CDT this evening through Monday
morning for OKZ049-053>076.
AR...Flash Flood Watch from 7 PM CDT this evening through Monday
morning for ARZ001-002-010-011-019-020-029.
&&
LONG TERM....22Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CDT Sat Jun 22 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CDT Sat Jun 22 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...This Evening.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma
and west central Arkansas .
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Scattered thunderstorms have developed this afternoon in conjunction
with an uncapped atmosphere and upper level disturbance moving
through the region. The greatest storm coverage into the evening
will be southeast of Interstate 44. Severe storms will continue
into the evening with damaging winds and large hail being the main
severe weather threats.
Additional thunderstorms are expected to develop through early evening
to the west along a cold front. These storms will move east into
parts of eastern Oklahoma this evening and overnight,
and will also pose a severe weather threat. An isolated tornado
will be possible this evening as the storms initially move into
northeast Oklahoma, with a transition into a damaging wind and
large hail threat with time later this evening and overnight. Locally
heavy rainfall will be a concern as well, with around 1 to 3
inches of rain likely across parts of eastern Oklahoma, with
locally higher amounts.
A Flash Flood Watch remains in effect for all of eastern Oklahoma
Oklahoma this evening through 7 am Monday morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
MONDAY through Friday...Thunderstorm Potential.
EXTENDED DISCUSSION...
Another round of severe weather and locally heavy rainfall is
expected for Sunday and Sunday night. All modes of severe weather
will be possible for Sunday.
Widespread 1 to 3 inch rainfall amounts are expected Sunday and
Sunday night with localized amounts of 4 to 6 inches possible.
This will likely result in flash flooding and river flooding. Several
rivers are expected to go to minor or moderate flood during this
heavy rainfall event. The main thunderstorm activity will begin
to push southeast of the region by Monday morning.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and other first responders should prepare
for the potential for significant flash flooding Sunday, including
the threat for river flooding. A few rivers could go to major
flood depending on the exact placement of the heavier rainfall
axis.
weather.gov/tulsa contains additional information.Special Weather Statement National Weather Service Tulsa OK 349 PM CDT Sat Jun 22 2019 ARZ019-020-029-222115- Sebastian AR-Franklin AR-Crawford AR- 349 PM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRANKLIN...CENTRAL CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL 415 PM CDT... At 348 PM CDT, a strong thunderstorm was located 4 miles southeast of Alma, moving north at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Mountainburg... Alma... Mulberry... Dyer... Rudy... Fern... Kibler... Concord... Shibley... Piney... Furry... This includes the following highways, Interstate 40 in Arkansas between mile markers 8 and 24. Interstate 49 between mile markers 22 and 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3534 9408 3536 9430 3568 9431 3564 9398 TIME...MOT...LOC 2048Z 187DEG 17KT 3543 9418
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT Sat Jun 22 2019
OKZ070-074-075-222145-
Haskell OK-Muskogee OK-Latimer OK-
419 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...NORTH CENTRAL
LATIMER AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 445 PM CDT...
At 419 PM CDT, a strong thunderstorm was located 3 miles south of
Kinta, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Stigler... Keota...
Whitefield... Kinta...
Lequire... Kanima...
Lewisville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3505 9535 3507 9535 3541 9517 3528 9488
3496 9517
TIME...MOT...LOC 2119Z 209DEG 27KT 3508 9523Special Weather Statement National Weather Service Tulsa OK 431 PM CDT Sat Jun 22 2019 ARZ010-019-222200- Washington AR-Crawford AR- 431 PM CDT Sat Jun 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 500 PM CDT... At 431 PM CDT, a strong thunderstorm was located near Lee Creek, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Farmington... Prairie Grove... West Fork... Greenland... Winslow... Devils Den State Park... Brentwood... Strickler... Blackburn... Lee Creek... Wyola... Walnut Grove... Woolsey... Arnett... Hicks... Hogeye... This includes Interstate 49 between mile markers 36 and 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3560 9426 3569 9445 3605 9427 3591 9398 TIME...MOT...LOC 2131Z 209DEG 17KT 3571 9432
Special Weather Statement
National Weather Service Tulsa OK
505 PM CDT Sat Jun 22 2019
OKZ049-075-222230-
Latimer OK-Pushmataha OK-
505 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES UNTIL 530 PM CDT...
At 505 PM CDT, a strong thunderstorm was located near Stanley, moving
north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Wilburton... Clayton...
Clayton Lake State Park... Stanley...
Higgins... Damon...
Tuskahoma... Yanush...
Sardis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3452 9556 3460 9553 3460 9551 3465 9552
3497 9540 3487 9509 3445 9535
TIME...MOT...LOC 2205Z 201DEG 35KT 3456 9543Special Weather Statement
National Weather Service Tulsa OK
511 PM CDT Sat Jun 22 2019
ARZ011-020-222245-
Madison AR-Franklin AR-
511 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 545 PM CDT...
At 510 PM CDT, a strong thunderstorm was located 4 miles north of
Cass, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Huntsville... St. Paul...
Cass... Saint Paul...
Japton... Kingston...
Witter... Aurora...
Georgetown... Dutton...
Redding... Delaney...
Brashears... Crosses...
Patrick... Combs...
Turners Bend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3564 9378 3571 9397 3573 9396 3573 9391
3574 9391 3575 9389 3576 9390 3576 9396
3615 9382 3605 9351
TIME...MOT...LOC 2210Z 201DEG 35KT 3575 9385Special Weather Statement
National Weather Service Tulsa OK
519 PM CDT Sat Jun 22 2019
ARZ011-020-222245-
Madison AR-Franklin AR-
519 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 545 PM CDT...
At 517 PM CDT, a strong thunderstorm was located 6 miles southwest of
Pettigrew, moving north at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Aurora... Taft...
Saint Paul... Pettigrew...
Kingston... Witter...
Boston... Dutton...
Red Star... Weathers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3584 9353 3580 9352 3576 9354
3577 9370 3566 9370 3570 9383 3615 9367
3608 9345 3597 9345
TIME...MOT...LOC 2217Z 201DEG 35KT 3574 9370The Tulsa radar (KINX), 103 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
9 thunderstorm wind, 8 flash flood, 8 flood, 2 hail. Local standard time, as filed.
Portions of several county roads were flooded. A motorist drove into flood water on Gilmore Road east of Poteau and was drowned.
The ASOS at the Tulsa International Airport measured 58 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down trees, one of which fell onto a car.
Strong thunderstorm wind snapped large tree limbs at Woodward Park in Tulsa.
Strong thunderstorm wind snapped large tree limbs near E 78th Street N and N 129th E Avenue in Owasso.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind destroyed metal grandstands at the football stadium in Mannford. Numerous trees were uprooted across town, and the roofs of numerous homes and businesses were damaged.
Portions of Highway 28 west of Adair were flooded.
Several roads were flooded in and around Nowata.
Strong thunderstorm wind blew down several trees and damaged fences.
Numerous roads in the City of Claremore were flooded. Road closures included Lynn Riggs Boulevard on the west side of the courthouse, Archer between Highway 20 and Dupont, and Lowry Road at the low water bridge.
The Arkansas River near Muskogee rose above its flood stage of 28 feet at 9:15 am CDT on June 23rd. The river crested at 33.07 feet at 9:45 pm CDT on the 24th, resulting in moderate flooding. Agricultural land and a boating marina were flooded. The river fell below flood stage at 10:15 pm CDT on the 28th.
Strong thunderstorm wind blew down numerous trees.
Portions of Highway 85 east of Ketchum were flooded and impassable.
Thunderstorm wind gusts to 61 mph were measured by a storm spotter. The wind damaged the roof of a veranda.
Several roads west of Grove were flooded and closed.
Several roads were flooded northeast of Brushy.
The Neosho River near Commerce rose above its flood stage of 15 feet at 12:45 pm CDT on June 23rd. The river crested at 19.02 feet at 9:45 pm CDT on the 24th, resulting in moderate flooding. Low lying areas around Miami were flooded, including Riverview Park, and Highway 125 near the Fairgrounds was flooded. The river fell below flood stage at 7:45 pm CDT on the 26th.
The Spring River near Quapaw rose above its flood stage of 20 feet at 1:45 pm CDT on June 23rd. The river crested at 23.43 feet at 10:30 pm CDT on the 24th, resulting in moderate flooding. Recreational areas were flooded. The river fell below flood stage at 8:30 am CDT on the 25th.
The Illinois River near Tahlequah rose above its flood stage of 11 feet at 2:15 pm CDT on June 23rd. The river crested at 16.79 feet at 2:30 am CDT on the 25th, resulting in moderate flooding. Cabins along the river were flooded to a depth of a couple feet and roads were flooded. The river fell below flood stage at 12:00 pm CDT on the 25th.
The Illinois River near Watts rose above its flood stage of 13 feet at 3:15 pm CDT on June 23rd. The river crested at 19.99 feet at 5:30 am CDT on the 24th, resulting in moderate flooding. Farmland and permanent campgrounds were flooded from the Arkansas border to Fidler's Bend. The river fell below flood stage at 2:00 pm CDT on the 24th.
The Illinois River near Chewey rose above its flood stage of 12 feet at 4:15 pm CDT on June 23rd. The river crested at 16.56 feet at 1:00 pm CDT on the 24th, resulting in moderate flooding. Farmland, permanent campgrounds, and roads near the river were flooded. The river fell below flood stage at 9:15 pm CDT on the 24th.
Several roads were flooded northeast of Vian.
The Poteau River near Poteau rose above its flood stage of 24 feet at 7:30 pm CDT on June 23rd. The river crested at 27.45 feet at 7:00 am CDT on the 24th, resulting in moderate flooding. Some agricultural land was flooded and portions of county roads were impassable. The river fell below flood stage at 7:30 pm CDT on the 24th.
The Poteau River near Panama rose above its flood stage of 29 feet at 9:30 pm CDT on June 23rd. The river crested at 36.74 feet at 3:15 am CDT on the 25th, resulting in moderate flooding. Extensive flooding of crop and pasture lands occurred and many roads were impassable. The river fell below flood stage at 1:45 pm CDT on the 26th.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Le Flore | 2019-06-23 | 64 | Female | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838485, 841235, 838112, 838128, 838133, 838142, 838144, 838146, 838155, 838157, 838158, 838166, 837631, 838430, 838431, 838432, 838433, 838434, 837615, 837618, 837630, 837623, 837625, 838435, 838436, 837634, 837638.